Extreme Behavior of Bivariate Elliptical Distributions

15 Pages Posted: 10 Sep 2013 Last revised: 3 Oct 2013

See all articles by Alexandru Vali Asimit

Alexandru Vali Asimit

Cass Business School, City, University of London

Bruce L. Jones

University of Western Ontario - Department of Statistical and Actuarial Sciences

Date Written: May 1, 2006

Abstract

This paper exploits a stochastic representation of bivariate elliptical distributions in order to obtain asymptotic results which are determined by the tail behavior of the generator. Under certain specified assumptions, we present the limiting distribution of component-wise maxima, the limiting upper copula, and a bi-variate version of the classical peaks over threshold result.

Keywords: component-wise maxima, elliptical distribution, Pickands' representation, regular variation, threshold exceedances

JEL Classification: C10, C60

Suggested Citation

Asimit, Alexandru Vali and Jones, Bruce L., Extreme Behavior of Bivariate Elliptical Distributions (May 1, 2006). Insurance: Mathematics and Economics, Vol. 41, No. 1, 2007. Available at SSRN: https://ssrn.com/abstract=2323545

Alexandru Vali Asimit

Cass Business School, City, University of London ( email )

106 Bunhill Row
London, EC1Y 8TZ
United Kingdom

Bruce L. Jones (Contact Author)

University of Western Ontario - Department of Statistical and Actuarial Sciences ( email )

1151 Richmond Street
Suite 2
London, Ontario N6A 5B7
Canada
519-661-3149 (Phone)
519-661-3813 (Fax)

Register to save articles to
your library

Register

Paper statistics

Downloads
41
Abstract Views
506
PlumX Metrics